Alert archive / California / River Flood Advisories in 2017
River Flood Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this river flood advisory at Feb 6, 2017, 3:32 PM PST for Mendocino County, California. It took effect at Feb 7, 2017, 8:30 AM PST. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2017, 3:32 PM PST (23:32 UTC)
- In effect from
- Feb 7, 2017, 8:30 AM PST
- Expired
- Feb 8, 2017, 3:21 AM PST
- In force
- 19 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
County Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Russian River near Hopland (HOPC1). The gauge peaked at 18.56 ft at Feb 7, 2017, 4:00 PM PST.
- Minor stage
- 15 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
744
WGUS86 KEKA 062332
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
332 PM PST MON FEB 6 2017
...
...The National Weather Service in Eureka has issued a Flood Advisory
for the Russian River...
Russian River near Hopland affecting Mendocino County
Rainfall amounts of 2 to 3 inches tonight through Tuesday morning
will cause rapid and steep rise on the Russian River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Do not drive your car across flooded roadways. It only takes about
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
The next statement will be issued by 1000 AM Tuesday February 7 2016
or as warranted by changing conditions.
&&
CAC045-072332-
/O.NEW.KEKA.FL.Y.0005.170207T1630Z-170208T1121Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
332 PM PST MON FEB 6 2017
The National Weather Service in Eureka has issued a
* Flood Advisory for
the Russian River near Hopland.
* from Tuesday morning to late Tuesday night.
* At 3:00 PM Monday the stage Was 8.2 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is forecast to crest near 18.0 FT tomorrow
afternoon.
* IMPACTS...At 18.0 feet...Minor flooding of cropland along the left
bank near Hopland. Highway 175 near the Russian River possibly
closed due to flooding.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$3 follow-up statements
844
WGUS86 KEKA 070514
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
914 PM PST MON FEB 6 2017
...The Flood Advisory continues for the Russian River...
Russian River near Hopland affecting Mendocino County
Rainfall amounts of 2 to 3 inches tonight through Tuesday morning
will cause rapid and steep rise on the Russian River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Do not drive your car across flooded roadways. It only takes about
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
The next statement will be issued 0300 AM Tuesday or as
warranted by changing conditions.
&&
CAC045-071714-
/O.CON.KEKA.FL.Y.0005.000000T0000Z-170208T1121Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
914 PM PST MON FEB 6 2017
The Flood Advisory continues for
The Russian River near Hopland.
* From Tuesday morning until late Tuesday night.
* At 9:00 PM Monday the stage Was 8.0 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is forecast to crest near 17.2 FT tomorrow
afternoon.
* IMPACTS...At 18.0 feet...Minor flooding of cropland along the left
bank near Hopland. Highway 175 near the Russian River possibly
closed due to flooding.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$829
WGUS86 KEKA 071338
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
538 AM PST TUE FEB 7 2017
The Flood Advisory continues for the Russian River near Hopland
affecting Mendocino County.
Rainfall amounts of around 2 inches with locally higher amounts have
occurred overnight. This will cause a rapid and steep rise on the
Russian River this morning.
SAFETY MESSAGE...
Do not drive your car across flooded roadways. It only takes about
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
The next statement will be issued around 1000 AM this morning or as
warranted by changing conditions.
&&
CAC045-080138-
/O.CON.KEKA.FL.Y.0005.000000T0000Z-170208T1121Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
538 AM PST TUE FEB 7 2017
The Flood Advisory continues for the Russian River near Hopland...
* until late tonight.
* At 5:00 AM Tuesday, the stage was 13.6 feet.
* Flood stage is 21.0 feet.
* FORECAST...This river is forecast to crest near 17.5 feet around
noon today, then recede to near 9.0 feet by early Saturday
morning.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$880
WGUS86 KEKA 071734
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
934 AM PST TUE FEB 7 2017
...
...The Flood Advisory is cancelled for the
Russian River...
Russian River near Hopland affecting Mendocino County
and has been replaced by a flood warning
&&
CAC045-071804-
/O.CAN.KEKA.FL.Y.0005.000000T0000Z-170208T1121Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
934 AM PST TUE FEB 7 2017
The Flood Advisory is cancelled for
The Russian River near Hopland
and replaced by a Flood Warning.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood advisory went out at Feb 6, 5:36 AM PST, 9 hours 56 minutes earlier.
Area forecast discussion, Feb 6, 5:36 AM PST, 9 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
536 AM PST Mon Feb 6 2017
.SYNOPSIS...
The wet weather pattern will continue through the week, with the
heaviest rainfall occurring on Tuesday and Thursday. Strong wind
gusts are also likely on Thursday.
&&
.DISCUSSION...
.SHORT TERM...
(Today and Tonight)
Our storm system that brought widespread rainfall and a few
thunderstorms, one of which was severe, continues to exit the
region. In its wake, showers continue to move across the region,
with a few thunderstorms just east of the forecast area across
Shasta County as of 4 AM. Moisture will remain plentiful across the
region through tonight, with additional jet streaks rounding the
base of a upper-level trough to our north.
As for the severe thunderstorm that occurred earlier today near/just
south of Cape Mendocino, and the convection ongoing right now to our
east, both instances appear similar where per model data and SPC
mesoanalysis, these episodes of convection developed with minimal
instability but strong dynamical lift (ascent. In both cases,
MUCAPEs were near or below 100 J/kg, with lifted indices (LI) of +2
or greater. However, Showalter indices (basically the same as a
lifted index, but this measures elevated instability from 850mb and
above, compared to from the surface in a traditional LI)were neutral
to slightly negative in an environment where 0-6km bulk shear was
around 60 knots. It's a little surprising that the updraft wasn't
sheared apart prior to the -20 C layer where charge separation
occurs, and the ongoing convection is near Interstate 5 (in the
valley) where orographical effects are mitigated somewhat. this just
goes to show that with meteorology, there's always surprises now and
then.
In any event, as we head through the daylight hours, a pair of mid-
level speed maxima will cross the region today, one late this
morning, and a stronger one this afternoon, with the models showing
around 95 knots at 500mb at 21z. These maxima will aid in vertical
ventilation and will occur just prior to the max diurnal heating
cycle. Still, sufficient (albeit weak) instability will develop to
see an increase in shower coverage by this time. Given what has
occurred yesterday and this morning, we were tempted to add isolated
thunder to the zones given a similar thermodynamic and kinetic
setup. However, limited confidence in a repeat scenario precluded
this at this time, and will defer to the day shift to see if the
mesoscale environment develops in a similar fashion. If it does, a
morning/early afternoon update may be warranted.
.LONG TERM...
(Tuesday through next Sunday)
The weather will kick up a notch or two as we go through the week,
with Tuesday and Thursday looking to be the most "problematic". The
next storm system to affect the region will be quickly approaching
later tonight through Tuesday morning, when a surface low around
998mb is forecast to come ashore near Orick. In advance of this
system, a surface warm front will surge northward, acting as a focus
for more of a widespread rainfall to develop, some of which may
produce periods of moderate to locally heavy rainfall. In fact,
guidance continues to suggest roughly 1 to 3 inches of rainfall will
fall from late this evening through late Tuesday morning. This is
about 50% higher from what we were seeing the last couple of days in
the numerical data, and its related to a farther northward shift
with the warm front, with virtually all guidance now shifting the
front northward to the Del Norte County border.
Precipitation will decrease in coverage Tuesday evening through
early Wednesday afternoon, when precipitation will become much more
scattered/lighter. Enjoy the reprieve though, as this would be a
good day to run errands, before the next prolonged rain event
develops by mid-afternoon. This next storm system will be the
strongest of the storms that has affected the region compared to its
predecessors, as the surface low drops to around 982mb as approaches
the Pacific Northwest. A surface trough will extend south from this
low, with a very strong low-level jet ahead of it. The latest
guidance continues to show 925mb winds of 50 to 70 knots and 850mb
winds slightly higher, affecting all of Humboldt and Del Norte
Counties, and the western half of Mendocino County Wednesday evening
through Thursday morning. Wind advisories and warnings will likely
be issued within the next few forecast packages (next 36 hours).
The other significant feature with this second storm will be the
increased rainfall rates, as the data continues to show a prolonged
~36 hour period of heavy rainfall, with 4 to 8 inches falling. When
dividing this 36 hour period, rainfall amounts look to be balanced.
Thus, no one period appears more significant than the other. /PD
&&
.AVIATION...
Rains will continue to decrease in coverage this morning
and become more showery in nature. Rains will increase again from
the S associated with a warm front this afternoon and evening.
Ceilings will be more variable today with occasional MVFR
conditions. Visibilities will be restricted at times this morning
due to periods of light rain and fog.
Winds will be much lighter today across the area. However, gusts
over 20 knots are expected at KCEC in the late morning into the
afternoon. Winds will become gusty around sunset at KUKI. /SEC
&&
.MARINE...
Winds and seas have subsided rapidly this morning with
marginal advisory criteria seas expected through about mid-morning.
Winds will increase again out of the S on Tuesday, but the biggest
increase in winds is expected Wednesday afternoon and Wednesday
night. The strongest winds are expected late Wednesday night and
Thursday morning when gales are anticipated. Occasional gusts to
near storm force are once again possible in the N offshore waters.
2 NW swell trains will impact the area over the next few days. The
first is moving across the area now with heights around 5 feet. A
smaller swell train is forecast to affect the area late Tuesday and
into Wednesday. /SEC
&&
.COASTAL...
Tidal anomalies were running around 1.5 feet at the North
Spit buoy earlier in the night. This anomaly would've produced a
high tide around 9.1 feet at around 7 AM this morning. As a result,
a Coastal Flood Advisory was issued for Humboldt Bay. Since that
time, the anomalies have been slowly dropping. High tides of around
8.8 feet remain possible, which is the point at which minor coastal
flooding begins around King Salmon and possibly the Arcata Bottoms.
This flooding may be exacerbated by rain runoff. The advisory runs
until 9 AM. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory until 9 AM PST this morning for CAZ103.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9
AM PST this morning for PZZ450-455- 470-475.
Coastal Flood Advisory until 9 AM PST this morning for PZZ410.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 6, 4:14 AM PST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 414 AM PST MON FEB 6 2017 CAZ101-102-104>113-071215- COASTAL DEL NORTE-DEL NORTE INTERIOR-SOUTHWESTERN HUMBOLDT- NORTHERN HUMBOLDT INTERIOR-SOUTHERN HUMBOLDT INTERIOR- NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 414 AM PST MON FEB 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MULTIPLE STORM SYSTEMS WILL BRING PERIODS OF RAINS TO THE REGION...SOME OF WHICH MAY BE MODERATE TO LOCALLY HEAVY AT TIMES. AS SNOW LEVELS DROP...SOME INTERIOR MOUNTAIN SNOWFALL IS POSSIBLE DURING THE MIDDLE OF THE WEEK. STRONG WINDS ARE EXPECTED TO DEVELOP ON THURSDAY...AS ONE OF THESE STORMS IMPACTS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ103-071215- NORTHERN HUMBOLDT COAST- 414 AM PST MON FEB 6 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT. HIGH TIDE IS AT 709 AM AT THE HUMBOLDT BAY NORTH SPIT TIDE GAUGE. FLOODING MAY BEGIN AN HOUR BEFORE OR CONTINUE FOR AN HOUR OR TWO AFTER HIGH TIDE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MULTIPLE STORM SYSTEMS WILL BRING PERIODS OF RAINS TO THE REGION...SOME OF WHICH MAY BE MODERATE TO LOCALLY HEAVY AT TIMES. AS SNOW LEVELS DROP...SOME INTERIOR MOUNTAIN SNOWFALL IS POSSIBLE DURING THE MIDDLE OF THE WEEK. STRONG WINDS ARE EXPECTED TO DEVELOP ON THURSDAY...AS ONE OF THESE STORMS IMPACTS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 4:54 PM PST | Severe Thunderstorm Warning | EKA | Humboldt | 36 min |
| Feb 5, 5:11 PM PST | Special Weather Statement | EKA | Humboldt | 34 min |
| Feb 5, 5:38 PM PST | Special Weather Statement | EKA | Humboldt | 37 min |
| Feb 5, 10:26 PM PST | Coastal Flood Advisory | EKA | Humboldt | 11 hr |
| Feb 6, 2:57 AM PST | Small Craft Advisory | EKA | 6 hr | |
| Feb 6, 9:36 AM PST | Gale Warning | EKA | 23 hr | |
| Feb 6, 9:38 AM PST | Wind Advisory | EKA | Humboldt, Mendocino, Trinity | 25 hr |
| Feb 6, 10:45 AM PST | Flood Watch | EKA | Humboldt, Mendocino, Trinity | 20 hr |
| Feb 6, 2:45 PM PST | Small Craft Advisory | EKA | 37 hr | |
| Feb 6, 3:19 PM PST | High Wind Watch | EKA | Del Norte, Humboldt, Trinity | 23 hr |
| Feb 6, 3:20 PM PST | River Flood Watch | EKA | Humboldt | 18 hr |
| Feb 6, 3:20 PM PST | River Flood Watch | EKA | Mendocino | 14 hr |
Nearby
River Flood Advisories in California, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.